An assessment for an underlying cause of behavior is needed before prescribing antipsychotic medication for symptoms of dementia .  Antipsychotics in old age dementia showed a modest benefit compared to placebo in managing aggression or psychosis, but this is combined with a fairly large increase in serious adverse events. Thus, antipsychotics should not be used routinely to treat dementia with aggression or psychosis, but may be an option in a few cases where there is severe distress or risk of physical harm to others.  Psychosocial interventions may reduce the need for antipsychotics. 
The syndromes included here represent a variety of clinically relevant infections that can occur in the LTCF population. Surveillance should be performed for infections for which there are clear strategies that can be implemented for prevention and control of transmission ( Table 1 ). However, for completeness and consistency with the original surveillance definitions, 1 several infections that may occur because of underlying host factors rather than transmission within the facility have also been included in this document, so that both infection prevention programs and research studies have a standard set of criteria. Given the limited infection prevention and control resources that are currently available in most LTCFs, surveillance activities may need to target those infections in a facility that have the most potential for prevention. In addition, some infections are associated with a high likelihood of transmission and development of outbreaks (eg, norovirus, influenza, group A Streptococcus , acute viral hepatitis). For these infections, identification of even a single case in a LTCF should trigger a more intensive investigation. 6 , 7
Benzodiazepine therapy can give rise to physiologic and psychologic dependence based on the drug's dosage, duration of therapy and potency. 1 Thus, dependence will develop sooner (such as in one to two months) in a patient who is taking a high dosage of a high-potency agent such as alprazolam than in a patient who is receiving a relatively low dosage of a long-acting, low-potency agent such as chlordiazepoxide. As a result of physiologic dependence, withdrawal symptoms emerge with rapid dose reduction or abrupt discontinuation of the drug.